U.S. doctors online nowAsk doctors free
Canada
A 38-year-old female asked:

37/f pcos.bc for two years.started pack a day late so took two pills.on week three now and started scant spotting.haven't had breakthrough bleeding in a couple months just spotting during my sugar pill week.should i be concerned? 5 pills left in pack?

1 doctor answer1 doctor weighed in
Dr. Padmashri Rastogi
Internal Medicine 38 years experience
You are on birth control pills for two years and this is the first time that you had unscheduled meeting in third week. There is no reason for concern. Breakthrough bleeding is it common side effect of oral contraceptives. Hope it helps.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 21, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.